Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Acute Paraquat Poisoning Presenting with Severe Hepatorenal Failure

Asian Journal of Pharmaceutical and Health Sciences,2013,3,4,816-818.
Published:November 2013
Type:Case Report
Authors:
Author(s) affiliations:

Rudrajit Paul1,*, Sudeshna Ghosh

1Assistant Professor, 2Junior Resident

The West Bengal University of Health Sciences, Department of Medicine, Medical College Kolkata, 88, College street, Kolkata-700 073, West Bengal, India.

Abstract:

In India, agrochemicals are often used as poisons. However, organophosphorus compounds are more commonly used for this purpose than other chemicals. Paraquat is an herbicide with potential oxidative cytotoxic effects. We here report a fatal case of paraquat poisoning from Eastern India, presenting with acute hepatorenal failure. The patient also had severe burns of her mouth. This is probably the second report of such fatal effect of paraquat poisoning from this part of the country

Acute paraquat poisoning presenting with severe hepatorenal failure